How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.R.K Your Own Question
Dr.R.K, Doctor
Category: Pediatrics
Satisfied Customers: 2942
Experience:  MD(Pediatrics), DM ( Gastroenterology).
Type Your Pediatrics Question Here...
Dr.R.K is online now
A new question is answered every 9 seconds

My daughter got the hives after a chicken pox diagnosis. Her

Customer Question

My daughter got the hives after a chicken pox diagnosis. Her doctor said she had an allergic reaction to the pox virus. Is this possble? Isn't it possible she encountered something else that caused the hives?
Submitted: 7 years ago.
Category: Pediatrics
Expert:  Dr.R.K replied 7 years ago.


Welcome to JustAnswer!

When did she have chickenpox?

Were the hives present when she had the skin lesions of chickenpox or developed only later?

What medications was she on?

Any similar episodes before?

Customer: replied 7 years ago.
SHe is four years old and had the vaccine. She only has a mild case, maybe 12 spots or so. They began on Saturday. She woke up with the hives Wednesday morning. The only meds she was on was motrin for the fever. Now she is onl Benedryl. She has never had the hives before, has no known allergies. Nothing else is different. No new soaps, lotions, foods, etc. The chicken pox spots have already faded, but the hives are extremely active. Covering her arms, legs, abdomen, back, everywhere except for her face.
Expert:  Dr.R.K replied 7 years ago.

When was she vaccinated?

Customer: replied 7 years ago.
She had the first dose at age 1 year. But she has not had the booster yet.
Expert:  Dr.R.K replied 7 years ago.

Hives due to pox virus is not usually seen.

Chickenpox vaccine can cause hives ( due to its gelatin content).

Motrin can cause hives.

Continue giving Benadryl.

If hives remain persistent, consult a dermatologist.

Dr.R.K and 2 other Pediatrics Specialists are ready to help you
Customer: replied 7 years ago.
Thanks for your help. SHe has had motrin in the past with no problems. We were told the hives could last for 5 days. I will wait it out and then if they continue I will seek additional help.